Dermatology Community
Burning/tingling on lips
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Burning/tingling on lips

This is the third or fourth time I've had this problem, but basically I get this burning/prickling sensation on my lips, or to be more precise, at the very edge of my lips and normal facial skin.  It's on both the upper lip and bottom lip, although worse on the bottom lip.

I've tried slathering chapstick/coldsore medication/moisturizer/neosporin on it (not all at once) and it doesn't seem to help.  I went to a walk-in clinic and they said they couldn't see anything, and they thought my lips were just chapped.  They did a herpes culture and it came out negative.

However, it takes weeks to heal, and that's with me slathering moisturizer on it (if I don't, my lips get really dried and chapped and a sort of crust forms along the edge of my lips).   Certain kinds of chapstick makes it sting unbearably.  

Oh and whenever this happens the edges of my lips get really dark - almost purple, compared to the rest of the skin.  I have no idea what this is, and I'm not sure if I should see a doctor (which kind of doctor too, since the doctors at the walk-in clinic didn't think it was anything), but it's really irritating and it's difficult to eat anything that cannot be cut into small pieces.  Sandwiches are painful, for instance.

If anyone can offer any suggestions or help, I'd really appreciate it.

Thanks!
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
Oh and furthermore, I've only been sexually active with my husband, and he's never had a problem like this so it doesn't seem to be contagious.
Blank
Avatar_m_tn
Cyli:

I just had came down with the almost identical symptons about 10 days ago.  It's very frustrating.  My dermatologist gave me a cortisteroid ointment, which helped, but it came right back after the 5-7 days of using it.  I'm wondering if it could be anxiety or stress-induced?  Let me know if you find out anything.  I'm going to head back to the dermatologist, I suppose.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India